Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 59, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Oct 10, 2000, 10:34 AM MDT for Iron County, Washington County, Utah. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 10, 2000, 10:34 AM MDT (16:34 UTC)
- Expired
- Oct 10, 2000, 11:15 AM MDT
- In force
- 41 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Iron County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 36 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 4.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 101640 SVRSLC UTC021-053-101715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1034 AM MDT TUE OCT 10 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR HIGH WINDS FOR... SOUTH CENTRAL IRON COUNTY IN UTAH THIS INCLUDES THE CITY OF CEDAR CITY EASTERN WASHINGTON COUNTY IN UTAH * UNTIL 1115 AM MDT * AT 1030 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF CEDAR CITY TO 10 MILES EAST OF ST GEORGE MOVING EAST AT 15 MPH. WIND GUSTS OF OVER 60 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS. A WIND GUST OF 65 MPH WAS REPORTED AT THE ST GEORGE AIRPORT AT 1015 AM MDT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3777 11343 3701 11348 3700 11291 3775 11291
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 10:15 AM MDT, 19 minutes earlier.
Area forecast discussion, Oct 10, 10:15 AM MDT, 19 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 1015 AM MDT TUE OCT 10 2000 SYNOPSIS...A LARGE PACIFIC STORM SYSTEM WILL MOVE INTO UTAH TODAY...THEN LINGER AROUND THE ROCKY MOUNTAIN STATES UNTIL THURSDAY. DISCUSSION...BIG SLOW MOVING TROF SHIFTING INTO THE GREAT BASIN AND WILL THEN LINGER FOR A WHILE. AIRMASS OVER UT WILL REMAIN VERY MOIST THROUGH WED WITH WIDESPREAD PRECIPITATION. HOWEVER THE HEAVIEST PRECIPITATION WILL BE TODAY AS THE BEST DYNAMICS MOVE ACROSS THE AREA AND THAT MEANS IT IS STILL IN THE WARM SECTOR AHEAD OF THE TROF. THE COLDER AIR BEGINS FILTERING IN THIS AFTERNOON BUT IT IS A RATHER SLOW PROCESS. BY THE TIME IT GETS COLD ENOUGH FOR SNOW ANYWHERE BELOW THE HIGHEST PEAKS THE PRECIPITATION BECOMES A LITTLE MORE SCATTERED AND INTERMITTANT. SO IT IS HARD TO SEE WIDESPREAD WARNING LEVEL SNOWFALL FOR THE MOUNTAINS ALTHOUGH LOCAL AMOUNTS MAY EXCEED THE THRESHOLD IN THE HIGH COUNTRY JUST EAST OF CDC. THUS WILL CONVERT THE WINTER STORM WATCH TO A SNOW ADVISORY FOR AREAS ABOVE 7000 FEET FOR LATE THIS AFTERNOON THROUGH WED BUT WITH WORDING INDICATING THAT THE SNOW LEVEL WONT GET DOWN TO 7000 UNTIL ABOUT 06Z TONIGHT. WILL ALSO INCLUDE THE COUPLE OF MOUNTAIN ZONES /ID025 AND UT018/ THAT WERENT IN THE WATCH. PLAN TO CANCEL THE WIND ADVISORY UNLESS SOMETHING UNEXPECTED SHOWS IN WITHIN THE NEXT HOUR. THE WIDESPREAD GRADIENT WINDS ARE NOT SUFFICIENT TO NEED THE ADVISORY. THE SURFACE GRADIENT IS FORECAST TO WEAKEN OVER THE NEXT FEW HOURS AND THE 700MB WINDS ALSO BEGIN TO BACK OFF. SO IT DOESNT LOOK LIKE WINDS WILL GET ANY STRONGER THAN THEY HAVE BEEN. SO FAR THE REPORTS OF SUSTAINED SPEEDS REACHING 30MPH HAVE GENERALLY BEEN FOR LESS THAN AN HOUR JUST AHEAD OF THE BANDS OF SHOWERS THAT ARE MOVING NORTHWARD ACROSS THE AREA. ITS IMPOSSIBLE TO ARGUE WITH THE OVERALL TREND OF THE FORECAST OF UNSETTLED WITH A COOLING TREND THROUGH WED. SO NO SIGNIFCANT CHANGES BEYOND THE ADVISORIES AND SOME MINOR FINE TUNING FOR THE REST OF TODAY. SLC 876 CDC 876 SANDERS .SLC...WSW...SNOW ADVISORY ALL MOUNTAINS LATE TODAY THROUGH WED.
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.